Texas, 2005Damaging Wind in Texas, July 5, 2005
July 5, 2005 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 4, 7:56 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 7:56 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT MON JUL 4 2005
.UPDATE...
CAP HAS AGAIN HELD WITH CLEAR SKIES ACROSS THE REGION ATTM. MCS
OVER THE NORTHWEST TEXAS PANHANDLE/NORTHEAST NEW MEXICO MOVING
SOUTHEAST. HAVE LOWERED POPS ACROSS THE REGION TONIGHT WITH BEST
CHANCE OVER NORTHWEST THIS EVENING AND NORTHEAST AFTER MIDNIGHT.
HAVE ALSO TWEAKED SKY CONDITION...STARTING OUT AS MOSTLY CLEAR
WITH INCREASING CLOUDS AS MCS APPROACHES.
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT MON JUL 4 2005/
SHORT TERM...
NEAR SFC WX PATTERN RATHER COMPLEX THIS AFTERNOON AS MULTIPLE
OUTFLOW BOUNDARIES AS WELL AS A WEAKENING COLD FRONT HAVE BECOME
NEARLY STATIONARY ACROSS THE FORECAST AREA. HAD ORIGINALLY THOUGHT
THAT COLD FRONT HAD MOVED THROUGH THE AREA INTO MAF/S AREA...BUT AS
DIURNAL HEATING BEGAN...THE COLD FRONT/S POSITION BECAME A LITTLE
MORE CLEAR. PROLONGED AREA OF LOW CLOUDS ACROSS THE SOUTHERN TX
PANHANDLE/NORTHERN SOUTH PLAINS/NORTHERN ROLLING PLAINS ASSOCIATED
WITH COOL MOIST UPSLOPE FLOW HAS ALLOWED TEMPERATURES TO REMAIN WELL
BELOW NORMAL.
FARTHER SOUTH AN OUTFLOW BOUNDARY WHICH CONTINUES TO BECOME LESS
DEFINED ON RADAR SNAKED ITS WAY FROM A THERMALLY INDUCED SFC LOW
SOUTH MAF...NORTHWARD TO NEAR BROWNFIELD...THEN EAST TO ASPERMONT.
IF CAP CAN BE BROKEN...THESE BOUNDARIES MAY PROVIDE A FOCUS FOR A
FEW SHRA/TSRA LATE THIS AFTERNOON/EVENING. BOUNDARIES WILL BE MORE
LIKELY TO PROVIDE A FOCUS FOR CONVECTIVE ENHANCEMENT ONCE STORM
CLUSTER/MCS DEVELOPS IN EASTERN NM AND PROPAGATES ACROSS THE AREA
LATER TONIGHT. ALTHOUGH MID-LEVEL WIND FIELDS ARE PROGGED TO REMAIN
WEAK...VERY UNSTABLE AIRMASS /CURRENTLY LI/S NEAR -8 AND CAPE VALUES
ABOVE 3000 J/KG/ WILL BE ABLE TO INTERACT WITH STRENGTHENING
SOUTHEASTERLY LOW-LEVEL AS WELL AS NORTHWESTERLY UPPER-LEVEL WINDS
TO SUPPORT THE THREAT OF SEVERE HAIL AND WIND. BRIEF LOCALIZED
FLOODING WILL BE A CONCERN PRIMARILY NEAR AND IN THE IMMEDIATE WAKE
OF ANY CONVECTIVELY INDUCED MID/UPPER LEVEL VORTICITY MAXIMA. FWIW...
DESPITE PRESENCE OF STRENGTHENING UPWARD MOTION BEING COINCIDENTAL
WITH AXIS OF INSTABILITY OVERNIGHT... MORNING MODEL SOLUTIONS DO NOT
APPEAR TO HANDLE CONVECTIVE POTENTIAL VERY WELL WITH LITTLE TO NO
QPF BEING GENERATED.
TRAILING SHRA/TSRA WILL BE POSSIBLE TUE MORNING AS MCS EXITS THE
REGION FOLLOWED BY ADDITIONAL CONVECTION TUE AFTERNOON.
HOWEVER...COVERAGE WILL BE LIMITED BY EFFECTS OF TONIGHT/S
CONVECTION.
LONG TERM...
HAVE BEEFED UP POPS A BIT ACROSS THE AREA TUE NIGHT AS MODEL
GUIDANCE CONTINUES TO SUGGEST THE PASSAGE OF A NOCTURNAL MCS THROUGH
THE SPLNS...WITH GREATEST LIKELIHOOD ACROSS OUR NE COUNTIES. NW FLOW
ALOFT WITH EMBEDDED MINOR WAVES SHOULD AGAIN PRODUCE TSTM ACTIVITY
UPSTREAM ON WED WHICH MAY ENCROACH ON THE CWA DURING THE EVE AND
OVERNIGHT HRS...HAVE BEGUN TO EXPAND POPS A BIT WED NITE TO REFLECT
A BIT MORE CONFIDENCE IN THIS SCENARIO. SHOULD SEE A WARMUP ON WED
BACK INTO THE MID TO UPPER 90S FOR HIGHS AS FRONT/OUTFLOW BOUNDARIES
ARE WASHED OUT AND SRLY FLOW IS RE-ESTABLISHED. HOWEVER...REMNANTS
OF ANY EARLY MORNING MCS ACTIVITY AND ASSOC OUTFLOWS MAY MODULATE
TEMPS ON WED AS WELL AS THU. MEANWHILE...THE UPR LVL RIDGE TO OUR SW
WILL BE SLOWLY EXPANDING AND AMPLIFYING NORTH THROUGH THE LATTER
PART OF THE WEEK. UPR LVL FLOW SHOULD GENERALLY WEAKEN AND TURN MORE
NORTHERLY BY THE WEEKEND AND ALONG WITH GREATER SUBSIDENCE...WILL
TEND TO LESSEN TSTM CHCS. HOWEVER...GFS SHOWS DECENT SHTWVS MOVING
OVER AND THRU THE RIDGE ON FRI AND SAT WHICH MAY PROVIDE RENEWED
CHCS FOR PRECIP...HAVE NOT YET RAISED ANY POPS FOR THIS PERIOD DUE
TO DIFFICULTY IN FORECASTING THE STRENGTH AND TIMING OF THESE WAVES.
GUIDANCE ALSO SHOWS THE RIDGE TO EVENTUALLY RETROGRADE SLIGHTLY TO
THE WEST DURING THE WEEKEND WITH AN ASSOCIATED DECREASE IN HEIGHTS
AND THICKNESSES ACROSS THE SPLNS. COUPLED WITH MOIST SE LOW LVL FLOW
THIS ARGUES FOR A GRADUAL...SLIGHT...DECREASE IN AFTN HIGH TEMPS BY
THE WEEKEND WHICH IS REFLECTED IN THE GRIDS.
ADDITIONALLY...THE TROPICAL STORM ACTIVITY SEEMS TO BE HEATING UP
THIS WEEK. TD3 MOVING OFF THE YUCATAN PENINSULA HAS THE POTENTIAL TO
INTENSIFY AND COME ONSHORE NEAR THE TX/LA COAST LATE WED. MEANWHILE
TD 4E WILL WORK ITS WAY NW ALONG THE EASTERN MEXICO COAST AND
MOISTURE FROM MAY IT EVENTUALLY GET CAUGHT UP IN THE UPR-LVL RIDGE
OVER NRN MX/SRN NM. ADDITIONALLY...THE GFS AND ECMWF DEPICT A
POSSIBLE TROPICAL CYCLONE SOMEWHERE IN THE EASTERN GOM BY THE
WEEKEND FROM AN EASTERLY WAVE CURRENTLY OVER THE LESSER ANTILLES.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
08/99
Hazardous weather outlook, Jul 4, 1:15 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT MON JUL 4 2005
TXZ021>044-051915-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
215 PM CDT MON JUL 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS
TODAY AND TONIGHT.
IN ADDITION TO A COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ASSOCIATED
WITH OVERNIGHT CONVECTION MOVED SOUTH INTO THE AREA THIS MORNING.
AS OF EARLY AFTERNOON...THE COLD FRONT HAD WEAKENED AND BECOME
NEARLY STATIONARY...EXTENDING FROM NEAR MULESHOE TO NEAR CHILDRESS.
MEANWHILE...ONE OF THE MORE PREVELANT OUTFLOW BOUNDARIES MEANDERED
NORTH FROM A SURFACE LOW NEAR MIDLAND TO LEVELLAND...THEN EAST TO
SLATON TO ASPERMONT.
THE OUTFLOW BOUNDARY AND TO A LESSER EXTENT THE COLD FRONT LIKELY
WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. ALTHOUGH VERTICAL WIND PROFILES ARE NOT THE MOST
FAVORABLE FOR SEVERE THUNDERSTORMS...THE PRESENCE OF A VERY UNSTABLE
ENVIRONMENT WILL BE MORE THAN SUFFICIENT TO OVERCOME THE LESS
FAVORABLE WIND FIELDS. HOWEVER...A STRONG CAP IN THE MID LEVELS OF
THE ATMOSPHERE LIKELY WILL SUPPRESS THUNDERSTORM DEVELOPMENT UNTIL
LATE THIS AFTERNOON.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER
TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND EVENING...
EVOLVING INTO A LARGE COMPLEX OF THUNDERSTORMS AS IT MOVES INTO
WEST TEXAS LATER TONIGHT.
THE THREAT OF SEVERE WEATHER...THAT BEING LARGE HAIL AND DAMAGING
STRAIGHT-LINE WINDS...WILL INCREASE LATE THIS AFTERNOON...CONTINUE
THROUGH THIS EVENING BEFORE DECREASING LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...
A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND TUESDAY NIGHT...AND AGAIN WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
02
In the hours before
Local storm report, Jul 5, 12:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
143 AM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST 5 S LITTLEFIELD 33.85N 102.33W
07/05/2005 65 MPH LAMB TX STORM CHASER
&&
WIDELSKIThunderstorm Wind, Hockley
- When
- July 5, 1:00 AM CST
- Where
- Hockley County, Anton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.817, -102.167
Several large tree limbs snapped with a manufactured home roof blown off by thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, July 5 to 6, 2005$48 million · 17 events
- Tropical Storm in Mississippi, July 5 to 6, 2005$9.0 million · 4 events
- Storm Surge in Louisiana, July 5 to 6, 2005$2.5 million · 7 events
- Storm Surge in Mississippi, July 5 to 6, 2005$1.0 million · 3 events
- Tropical Storm in Alabama, July 5 to 6, 2005$300,000 · 6 events
- Lightning Strike in Michigan, July 5, 2005$300,000 · 1 event
- Wildfire in California, July 5 to 9, 20058 injured · 1 event
- Damaging Winds in Vermont, July 5, 2005$175,000 · 63 kt wind · 3 events
- Tropical Storm in Florida, July 5 to 6, 2005$150,000 · 6 events
- Tropical Storm in Florida, July 5 to 7, 2005$150,000 · 3 events
- Flash Flood in Alabama, July 5, 20051 injured · $73,000 · 1 event
- Hail and Damaging Winds in Colorado, July 5, 2005$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464506.